Alert archive / New York / Small Craft Advisories in 2018
Small Craft Advisory 49, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Apr 25, 2018, 4:06 AM EDT. It took effect at Apr 25, 2018, 9:00 PM EDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2018, 4:06 AM EDT (08:06 UTC)
- In effect from
- Apr 25, 2018, 9:00 PM EDT
- Expired
- Apr 26, 2018, 10:20 PM EDT
- In force
- 25 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
839 WHUS71 KBUF 250806 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 406 AM EDT Wed Apr 25 2018 LOZ042-251615- /O.NEW.KBUF.SC.Y.0049.180426T0100Z-180426T2100Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 406 AM EDT Wed Apr 25 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 5 PM EDT THURSDAY... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect from 9 PM this evening to 5 PM EDT Thursday. * WINDS...West 15 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ043-251615- /O.NEW.KBUF.SC.Y.0049.180426T0100Z-180427T0000Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 406 AM EDT Wed Apr 25 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 8 PM EDT THURSDAY... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect from 9 PM this evening to 8 PM EDT Thursday. * WINDS...West 20 to 25 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ044-045-251615- /O.NEW.KBUF.SC.Y.0049.180426T0300Z-180427T0300Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 406 AM EDT Wed Apr 25 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 PM EDT THURSDAY... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect from 11 PM this evening to 11 PM EDT Thursday. * WINDS...West 20 to 25 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
9 follow-up statements
961 WHUS71 KBUF 251540 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1140 AM EDT Wed Apr 25 2018 LOZ042-252345- /O.CON.KBUF.SC.Y.0049.180426T0100Z-180426T2100Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1140 AM EDT Wed Apr 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 5 PM EDT THURSDAY... * WINDS...West 15 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ043-252345- /O.CON.KBUF.SC.Y.0049.180426T0100Z-180427T0000Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 1140 AM EDT Wed Apr 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 8 PM EDT THURSDAY... * WINDS...West 20 to 25 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ044-045-252345- /O.CON.KBUF.SC.Y.0049.180426T0300Z-180427T0300Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1140 AM EDT Wed Apr 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM EDT THURSDAY... * WINDS...West 20 to 25 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ SMITH
944 WHUS71 KBUF 252037 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 437 PM EDT Wed Apr 25 2018 LOZ042-260400- /O.CON.KBUF.SC.Y.0049.180426T0100Z-180426T2100Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 437 PM EDT Wed Apr 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 5 PM EDT THURSDAY... * WINDS...West 15 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ043-260400- /O.CON.KBUF.SC.Y.0049.180426T0100Z-180427T0000Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 437 PM EDT Wed Apr 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 8 PM EDT THURSDAY... * WINDS...West 15 to 25 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ044-045-260400- /O.CON.KBUF.SC.Y.0049.180426T0300Z-180427T0300Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 437 PM EDT Wed Apr 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM EDT THURSDAY... * WINDS...Southwest 15 to 20 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ JJR
441 WHUS71 KBUF 260225 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1025 PM EDT Wed Apr 25 2018 LOZ042-261000- /O.CON.KBUF.SC.Y.0049.000000T0000Z-180426T2100Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1025 PM EDT Wed Apr 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THURSDAY... * WINDS...West 15 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ043-261000- /O.CON.KBUF.SC.Y.0049.000000T0000Z-180427T0000Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 1025 PM EDT Wed Apr 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY... * WINDS...West 15 to 25 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ044-045-261000- /O.CON.KBUF.SC.Y.0049.180426T0300Z-180427T0300Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1025 PM EDT Wed Apr 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THURSDAY... * WINDS...West 15 to 20 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ JJR
407 WHUS71 KBUF 260831 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 431 AM EDT Thu Apr 26 2018 LOZ042-261645- /O.CON.KBUF.SC.Y.0049.000000T0000Z-180426T2100Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 431 AM EDT Thu Apr 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...West 15 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ043-261645- /O.CON.KBUF.SC.Y.0049.000000T0000Z-180427T0000Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 431 AM EDT Thu Apr 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...West 15 to 20 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ044-045-261645- /O.CON.KBUF.SC.Y.0049.000000T0000Z-180427T0300Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 431 AM EDT Thu Apr 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...Southwest 15 to 20 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
319 WHUS71 KBUF 261455 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1055 AM EDT Thu Apr 26 2018 LOZ042-262100- /O.CON.KBUF.SC.Y.0049.000000T0000Z-180426T2100Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1055 AM EDT Thu Apr 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...West 15 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ043-262300- /O.CON.KBUF.SC.Y.0049.000000T0000Z-180427T0000Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 1055 AM EDT Thu Apr 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...West 15 to 20 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ044-045-262300- /O.CON.KBUF.SC.Y.0049.000000T0000Z-180427T0300Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1055 AM EDT Thu Apr 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...Southwest 15 to 20 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ SMITH
372 WHUS71 KBUF 261743 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 143 PM EDT Thu Apr 26 2018 LOZ042-262100- /O.CON.KBUF.SC.Y.0049.000000T0000Z-180426T2100Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 143 PM EDT Thu Apr 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...West 15 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ043-270000- /O.CON.KBUF.SC.Y.0049.000000T0000Z-180427T0000Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 143 PM EDT Thu Apr 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...West 20 to 25 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ044-045-270145- /O.CON.KBUF.SC.Y.0049.000000T0000Z-180427T0300Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 143 PM EDT Thu Apr 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...Southwest 20 to 25 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
299 WHUS71 KBUF 262039 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 439 PM EDT Thu Apr 26 2018 LOZ042-262145- /O.CAN.KBUF.SC.Y.0049.000000T0000Z-180426T2100Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 439 PM EDT Thu Apr 26 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Buffalo has cancelled the Small Craft Advisory. Winds and waves have fallen below advisory levels...therefore the advisory has been cancelled. $$ LOZ043-270000- /O.CON.KBUF.SC.Y.0049.000000T0000Z-180427T0000Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 439 PM EDT Thu Apr 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...West around 15 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ044-045-270300- /O.CON.KBUF.SC.Y.0049.000000T0000Z-180427T0300Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 439 PM EDT Thu Apr 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...West around 15 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ JJR
886 WHUS71 KBUF 262334 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 734 PM EDT Thu Apr 26 2018 LOZ043-270045- /O.CAN.KBUF.SC.Y.0049.000000T0000Z-180427T0000Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 734 PM EDT Thu Apr 26 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Buffalo has cancelled the Small Craft Advisory. Winds and waves have fallen below advisory levels...therefore the advisory has been cancelled. $$ LOZ044-045-270300- /O.CON.KBUF.SC.Y.0049.000000T0000Z-180427T0300Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 734 PM EDT Thu Apr 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...Southwest 5 to 15 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ JJR
305 WHUS71 KBUF 270220 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1020 PM EDT Thu Apr 26 2018 LOZ044-045-270330- /O.CAN.KBUF.SC.Y.0049.000000T0000Z-180427T0300Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1020 PM EDT Thu Apr 26 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Buffalo has cancelled the Small Craft Advisory. Winds and waves have fallen below advisory levels...therefore the advisory has been cancelled. $$ JJR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 25, 4:06 AM EDT, 0 minutes earlier.
Area forecast discussion, Apr 25, 4:06 AM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
406 AM EDT Wed Apr 25 2018
.SYNOPSIS...
A large area of low pressure moving by to our south will bring
a period of widespread light rainfall to our region today...with
lingering showers then gradually tapering off from west to east
tonight and Thursday as high pressure and drier builds across
the Lower Great Lakes.
&&
.NEAR TERM /THROUGH TONIGHT/...
A closed upper level low is located across the Central Appalachians
while a northern stream shortwave trough approaches the eastern
Great Lakes early this morning. These features which will eventually
phase together late tonight, will support the slow deepening of low
pressure across the Mid-Atlantic region today. Low pressure will
move northward along the east coast today and tonight.
Southerly flow aloft has tapped into Atlantic moisture overnight and
widespread light rain has been moving from south to north, mainly
across Western NY. Subsidence and a dry airmass helped keep the
North Country mainly dry overnight. Light rain will move
across eastern Lake Ontario this morning.
The eastern Great Lakes will experience multiple rounds of light
rain today as the northern stream shortwave trough approaches the
region. Height falls will occur and a broad area of low pressure
will form and extend from the eastern Great Lakes southeast to
souther NJ. This will cause warm air advection to cut off across
Western NY from west to east as winds become westerly. There will
likely be brief periods of little to no rain during this time
however low-level profiles suggest saturation and therefore drizzle
will likely take its place. Temperatures will slowly climb if not
stay steady in the low to mid 50s today.
Upper level dynamics become enhanced this evening as the northern
stream shortwave trough becomes negatively tilted. Low pressure will
stretch into Upstate NY and rain will become moderate from the ROC
to the North Country as it moves eastward tonight. Northwest winds
behind developing low pressure will move from west to east across
Western NY and the North Country into Thursday morning. Rainfall
amounts will range from a quarter of an inch across the Southern
Tier to three quarters of an inch across the North Country. Low
temperatures will drop into the 30s tonight.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
On Thursday a progressive mid level closed low will move from the
east end of Lake Ontario in the morning to New England by late
afternoon, with an associated surface low moving down the Saint
Lawrence Valley. Showers will still be widespread east of Lake
Ontario through early afternoon in the deformation axis to the west
of the surface low. These showers will begin to taper off later in
the afternoon as the deeper moisture and forcing begin to move east
of the area. Farther to the west, a few morning showers across
Western NY driven mainly by moist upslope flow will end by midday,
with some partial clearing developing in the afternoon from west to
east. Expect highs in the mid 50s across lower elevations and around
50 across higher terrain, even cooler east of Lake Ontario where
showers last much of the day.
The showers will end by early Thursday evening east of Lake Ontario.
Otherwise dry weather and clearing skies will prevail Thursday night
as a weak ridge of high pressure builds into the eastern Great
Lakes. Lows will be in the mid to upper 30s in most locations.
By Friday there is some model spread still apparent in guidance with
the handling of a weak low moving northward along the east coast.
The GFS is farther west with this system, allowing showers to spread
into much of the region. The NAM/ECMWF/GEM are all farther east,
keeping most, if not all of the rain across eastern PA and eastern
NY. With the GFS being the outlier solution, have trended the
forecast away from the GFS solution with just low chance POPS along
the eastern edge of the CWA.
By late afternoon another northern stream trough moving through the
central Great Lakes may spread a few showers in Western NY. These
showers will develop across the rest of the area Friday night as the
trough sharpens and crosses the region from west to east.
It will be a little warmer Friday, with highs in the lower 60s at
lower elevations and mid to upper 50s on the hills. Increasing cold
advection will drop temperatures back into the mid to upper 30s for
lows by late Friday night, with lower 40s east of Lake Ontario.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
Temperatures will return to well below normal this weekend as a deep
trough becomes established across the Great Lakes and New England.
The base of the trough and associated vorticity maxima will cross
the region Saturday with more showers. Chilly northwest flow will
support some upslope clouds and a few showers Saturday night
southeast of Lake Ontario, possibly lasting into early Sunday east
of Lake Ontario. It may even get cold enough for a few wet
snowflakes to mix in later Saturday night and Sunday morning,
especially across higher terrain. Highs both Saturday and Sunday
will only be in the upper 40s to around 50 in most locations, with
mid 40s on the hills. Lows will be in the 30s both mornings, with
some upper 20s possible in the colder Southern Tier valleys and Tug
Hill region if breaks in the clouds develop.
The cold will be temporary, with a strong warming trend developing
early next week. The trough will be forced to the Canadian Maritimes
by Monday, quickly being replaced by a strong southeast US ridge.
This ridge will pump strong height rises and warm advection into the
Ohio Valley and Great Lakes. Expect highs to be well into the 60s on
Monday, and well into the 70s on Tuesday away from lake influences.
Subsidence associated with the expansive eastern US ridge will keep
both days dry.
&&
.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
Light rain will continue across the terminals today and tonight. Low
level dry air has limited cigs and vsbys from dropping quickly and
VFR conditions, with the exception of MVFR at KJHW will continue
this morning. Conditions will gradually deteriorate from southwest
to northeast today as occasional light rain moves across the
terminals. Low-level saturations will result in the development of
MVFR to IFR ceilings. Expect the worst (IFR) conditions to develop
across the higher terrain...with conditions lowering to MVFR across
the lower elevations.
Westerly flow will begin from west to east tonight and cigs and
vsbys will slowly improve. Expect mainly MVFR with IFR across the
higher terrain/KJHW and KART through early Thursday morning.
Outlook...
Thursday...Improvement to VFR with showers ending.
Friday and Saturday...Mainly VFR with a chance of showers.
Sunday...Mainly VFR with a chance of rain or snow showers east
of Lake Ontario.
&&
.MARINE...
A relatively weak surface pressure gradient will remain in place
across the Lower Great Lakes today...as a large but poorly organized
storm system will pass by well to the south. This will keep
generally light winds and negligible waves in place.
This system will deepen tonight and winds will freshen into
Thursday. Westerly winds will produce sufficient waves and winds on
the southern and eastern shores of Lake Ontario for Small Craft
conditions into Thursday night.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory from 9 PM this evening to 8 PM EDT
Thursday for LOZ043.
Small Craft Advisory from 9 PM this evening to 5 PM EDT
Thursday for LOZ042.
Small Craft Advisory from 11 PM this evening to 11 PM EDT
Thursday for LOZ044-045.
&&
SYNOPSIS...HSK/RSH
NEAR TERM...HSK
SHORT TERM...Hitchcock
LONG TERM...Hitchcock
AVIATION...HSK
MARINE...HSK/RSHHazardous weather outlook, Apr 24, 5:38 AM EDT, 22 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 538 AM EDT Tue Apr 24 2018 NYZ001>008-010>014-019>021-085-250945- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 538 AM EDT Tue Apr 24 2018 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-250945- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 538 AM EDT Tue Apr 24 2018 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
Nearby
Small Craft Advisories in New York, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.